MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25659
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent was too soft to access the papilla that the stent kinking afterwards.As a result, the physician used boston's stent instead.The stent was fell in duodenum when the physician withdraw it.Finally he retrieved it with snare.
 
Additional Manufacturer Narrative
510 (k) number; k851962.(b)(4).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent was too soft to access the papilla that the stent kinking afterwards.As a result, the physician used boston's stent instead.
 
Additional Manufacturer Narrative
510 (k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O.Box 4195 bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113 investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent was too soft to access the papilla that the stent kinking afterwards.The stent fell into the duodenum when the physician withdrew it.As a result, the physician used boston's stent instead.
 
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).1.Device evaluation: 1 x oacl-7-12 of lot number cf1484889 was returned to cirl for an evaluation.It was returned open and used in it¿s original packaging.2.Lab evaluation: 1 x oacl-7-12 of lot number cf1484889 was evaluated in laboratory on 3rd of december 2018.In summary the following results were observed in the lab evaluation.There was a mark on the stent from a removal tool when it was being retrieved from the duodenum.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.3.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the stent been placed in the incorrect location in the bile duct or using the incorrect length.It should be noted that as per the instructions for use (ifu0096-0) cautions the user ¿the tapered tip end of the stent or side holes must be positioned in the common bike duct while the other end remains in the duodenum¿ 4.Documents review: a review of the manufacturing records for the device of lot # cf1484889 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # cf1484889 upon review of complaints this failure mode has not occurred previously with this lot # cf1484889 prior to distribution, all oacl-7-12 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.It should be noted that as per the instructions for use (ifu0096-0) cautions the user ¿the tapered tip end of the stent or side holes must be positioned in the common bike duct while the other end remains in the duodenum¿ 5.Summary: the complaint is confirmed based on customer testimony.The patient didn't experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The stent was too soft to access the papilla that the stent kinking afterwards.The stent fell into the duodenum when the physician withdrew it.As a result, the physician used boston's stent instead.Fda mdr reporting required - reporting required based on the requirement for a surgical intervention the stent fell in duodenum and was retrieved it with snare.No adverse effects to the patient have been reported as occurring.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8149909
Report Number3001845648-2018-00568
Device Sequence Number1244530
Product Code FGE
UDI-Device Identifier00827002256590
UDI-Public(01)00827002256590(17)210515(10)CF1484889
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/15/2021
Device Model NumberG25659
Device Catalogue NumberOACL-7-12
Device Lot NumberCF1484889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
11/12/2018
11/12/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/08/2019
02/06/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight83